Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 137, NWS Wakefield, VA

July 27, 2012Greensville County, Southampton County, Sussex County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 27, 2012, 5:35 PM EDT for Greensville County, Southampton County, Sussex County, Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 5:35 PM EDT (21:35 UTC)
Expired
Jul 27, 2012, 6:15 PM EDT
In force
40 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greensville County, VA, Southampton County, VA, Sussex County, VA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:54 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS51 KAKQ 272135
SVRAKQ
VAC081-175-183-272215-
/O.NEW.KAKQ.SV.W.0137.120727T2135Z-120727T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTH CENTRAL SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA...
  SUSSEX COUNTY IN SOUTHEAST VIRGINIA...

* UNTIL 615 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PURDY...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STONY CREEK AROUND 550 PM EDT.
  SUSSEX AROUND 605 PM EDT.
  HOMEVILLE AROUND 615 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OWENS...
HUSKE...YALE...BOOKER...LUMBERTON...LITTLETON AND NEWVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3691 7757 3693 7753 3707 7707 3685 7700
      3682 7756
TIME...MOT...LOC 2135Z 254DEG 24KT 3687 7751
WIND...HAIL 60MPH 1.00IN

$$

ZIMMERMAN
2 follow-up statements
141 
WWUS51 KAKQ 272159
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
559 PM EDT FRI JUL 27 2012

VAC081-272209-
/O.CAN.KAKQ.SV.W.0137.000000T0000Z-120727T2215Z/
GREENSVILLE VA-
559 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GREENSVILLE
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3684 7736 3697 7740 3707 7707 3685 7700
TIME...MOT...LOC 2159Z 254DEG 24KT 3691 7732

$$

VAC175-183-272215-
/O.CON.KAKQ.SV.W.0137.000000T0000Z-120727T2215Z/
SOUTHAMPTON VA-SUSSEX VA-
559 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SUSSEX AND NORTH CENTRAL SOUTHAMPTON COUNTIES UNTIL 615 PM EDT...

AT 554 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR STONY CREEK...OR 14 MILES NORTHEAST OF
PURDY...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUSSEX AROUND 605 PM EDT.
  HOMEVILLE AROUND 615 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE BOOKER...
LUMBERTON...LITTLETON AND NEWVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3684 7736 3697 7740 3707 7707 3685 7700
TIME...MOT...LOC 2159Z 254DEG 24KT 3691 7732
WIND...HAIL 60MPH 1.00IN

$$

ZIMMERMAN
542 
WWUS51 KAKQ 272213
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
613 PM EDT FRI JUL 27 2012

VAC175-183-272222-
/O.EXP.KAKQ.SV.W.0137.000000T0000Z-120727T2215Z/
SOUTHAMPTON VA-SUSSEX VA-
613 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SUSSEX AND NORTH
CENTRAL SOUTHAMPTON COUNTIES WILL EXPIRE AT 615 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 3684 7736 3697 7740 3707 7707 3685 7700
TIME...MOT...LOC 2212Z 254DEG 24KT 3693 7722

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:29 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 27, 3:29 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
329 PM EDT FRI JUL 27 2012

.SYNOPSIS...
A COLD FRONT WILL ADVANCE TOWARD THE REGION THROUGH THIS
EVENING...THEN SLOWLY CROSSES THE REGION TONIGHT INTO SATURDAY
MORNING. THE FRONT THEN STALLS OVER THE CAROLINAS THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
...SEVERE THUNDERSTORM WATCH 531 IS IN EFFECT UNTIL 10 PM THIS
EVENING...

LATEST MSAS ANALYSIS SHOWS A LEE TROUGH BISECTING OUR FA FROM NE
TO SW THIS AFTERNOON AND A WEAK COLD FRONT CROSSING THE SPINE OF
THE APPALACHIANS FROM WEST TO EAST. THUNDERSTORMS HAVE BEGUN TO
INITIATE ALONG THESE BOUNDARIES THIS AFTERNOON IN AN AREA OF
FAVORABLE SFC CONVERGENCE AND STRONG INSTABILITY. SPC HAS ALREADY
PUT MUCH OF CENTRAL VA IN A SVR TSTM WATCH UNTIL 10 PM FOR THE
POSSIBILITY OF LOCALIZED DAMAGING WIND GUSTS IN ANY STORM CLUSTERS
THAT ORGANIZE. WEAK SHEAR PROFILES ACROSS THE LOCAL AREA WILL BE
THE LIMITING FACTOR FOR GETTING MORE WIDESPREAD CONVECTION TO
DEVELOP. THEREFORE...HAVE CAPPED POPS AROUND ~40% THROUGH THIS
EVENING. A FURTHER EXTENSION OF THE WATCH TO THE EAST MAY BE
NECESSARY LATER THIS AFTERNOON DEPENDING ON HOW STORMS ORGANIZE
OVER THE NEXT FEW HOURS. OTW...HEAT HEADLINES WILL REMAIN IN PLACE
UNTIL 7PM WITH TEMPS WELL INTO THE 90S AND DEW PTS AOA 70 MOST
LOCATIONS.

THE SFC COLD FRONT STALLS AS IT REACHES CENTRAL VA TONIGHT...NOT
REACHING SERN CSTL SECTIONS UNTIL 12Z SAT. THUS HAVE CONTINUED CHC
POPS MOST AREAS THROUGH THE OVERNIGHT PERIOD. STORMS SHOULD COME
TO AN END ACROSS WESTERN AREAS LATE. WARM AND HUMID TONIGHT WITH
LOWS MOSTLY IN THE 70S.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
COLD FRONT STALLS OVER THE CAROLINAS SATURDAY WITH ANOTHER S/W
MOVING INTO THE AREA DURING THE AFTERNOON. ENUF MOISTURE AND
SUPPORT TO KEEP CHC POPS IN THE AFTERNOON/EVENING...SO WILL KEEP
THE CHANCE POPS MOST AREAS. TEMPERATURES A BIT COOLER...BUT STILL
ABOVE NORMAL WITH HIGHS IN THE L-M90S AND LOWS SATURDAY NIGHT IN
THE 70S (EXCEPT UPR 60S FAR NORTHWEST COUNTIES). CLOUDS/PRECIP
SHOULD HELP TO KEEP HEAT INDEX VALUES BELOW 105 MOST AREAS THUS DO
NO ANTICIPATE HEAT HEADLINES FOR SATURDAY.

LINGERING TROF OVER THE AREA SUNDAY KEEPS SLIGHT CHC POPS ALTHOUGH
IT APPEARS BEST CHANCES MAY BE OVER EASTERN AREAS. MAX TEMPS WILL
COME DOWN A LITTLE MORE INTO THE LOW 90S. LOWS MID 60S NW TO THE
MID 70S SE.

YET ANOTHER SHORTWAVE SLIDES DOWN FROM THE NW AND INTO THE MID-
ATLANTIC REGION ON MONDAY FOR THE POSSIBILITY OF MORE SHOWERS AND
TSTMS. WILL CONTINUE TO CARRY CHANCE POPS (30%). MAX TEMPS WILL BE
SEASONABLY WARM IN THE UPR 80S TO LOW 90S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PERSISTENT TROUGH ACROSS THE EASTERN CONUS WILL RESULT IN A PERIOD OF
UNSETTLED WEATHER THROUGH THE EXTENDED PERIOD. A BLOCKING HIGH WILL
EXIST OVER THE NORTH ATLANTIC WHICH WILL HELP ANCHOR THE TROUGH
THROUGH LATE NEXT WEEK. EARLY IN THE PERIOD...THE STALLED FRONT OVER
THE CAROLINAS IS PROGGED TO LIFT NORTH AS A WARM FRONT THROUGH THE
REGION TUESDAY INTO WEDNESDAY. IN ADDITION TO SFC BOUNDARY...VORT
MAX ROUNDING BASE OF TROUGH WILL INTERACT WITH LEE SIDE TROUGH AND
ABUNDANT MOISTURE FOR SCATTERED AFTERNOON/EVENING THUNDERSTORMS.
HAVE OPTED TO INCREASE POPS FOR THAT TIME PERIOD.
THEREAFTER...MODELS HANDLING UPPER LEVEL NWLY FLOW WELL...BUT TIMING
AND SPATIAL DIFFERENCES EXIST WITH EACH DISTURBANCE MOVING THROUGH
THE BASE OF THE TROUGH. REGARDLESS OF THESE DIFFERENCES...ABUNDANT
MOISTURE...PRECIP WATERS PROGGED TO BE AROUND AN INCH AND THREE
QUARTERS TO 2 INCHES (HIGHER NEARER THE COAST) WILL PROVIDE FOR
SLIGHT CHANCE/CHANCE POPS THROUGH THE END OF THE WEEK. OTHER THAN
TUESDAY INTO WEDNESDAY...NO ONE DAY HAS A BETTER CHANCE THAN THE
NEXT ATTM.

TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD WITH ONLY A
FEW DEGS FLUCTUATION EACH DAY...DEPENDING ON CLOUD COVER AND
SHOWERS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SFC BOUNDARY CURRENTLY LOCATED ACROSS WESTERN VIRGINIA AND SLOWLY
MOVING TO THE EAST. LOW LEVEL CLOUDINESS AND THUNDERSTORM ACTIVITY
WILL MOVE EAST AND INCREASE IN COVERAGE THROUGH THE AFTERNOON
HOURS WITH CONVECTION INITIATING MID TO LATE AFTERNOON ACROSS
AREAS WEST OF INTERSTATE 95 BEFORE SPREADING EAST OF 95 BY LATE
AFTERNOON/EARLY EVENING. HAVE OPTED TO LEAVE TSRA OUT OF TAFS DUE TO
TIMING AND SPATIAL CONCERNS. WILL MONITOR FUTURE TRENDS AND
UPDATE TAFS AS NEEDED. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH
MUCH OF THE AFTERNOON WITH CLOUDS 4 TO 6K FT AGL AND SWLY WINDS
AROUND 10 KTS. EXPECT A FEW GUSTS THIS AFTERNOON DUE TO STRONG
DAYTIME HEATING AND MIXING. THE EXCEPTION WILL BE MVFR
CIGS/VIS...TO LOCALIZED IFR CIGS/VIS UNDER STRONG
THUNDERSTORMS...LATE AFTERNOON INTO THE EVENING HOURS. THE MAIN
IMPACTS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND
STRONG GUSTY WINDS. EXPECT FRONT AND THUNDERSTORM ACTIVITY TO END
BY 28/06Z WITH WINDS BACKING TO MORE WLY GENERALLY LESS THAN 10
KTS.

AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF NEXT
WEEK AS A TROUGH ANCHORS ACROSS THE EASTERN CONUS WITH SLIGHT
CHANCE/CHANCE POPS MUCH OF THE WEEK.

&&

.MARINE...
LIGHT SWLY TO WLY WINDS GENERALLY 5 TO 10 KTS OVER THE WATERS THIS
AFTERNOON. SEAS GENERALLY 1 FT IN THE BAY WITH 2 TO 3 FT SEAS IN THE
COASTAL WATERS. COLD FRONT TO DROP ACROSS THE WATERS OVERNIGHT WHICH
COULD LEAD TO A SWLY SURGE IN ADVANCE OF THE FRONT WITH WINDS
PICKING UP INTO THE 10 TO 15 KT RANGE. HOWEVER...SCA CONDITIONS NOT
EXPECTED AS LACK OF SUFFICIENT CAA WILL KEEP CONDITIONS BELOW
CRITERIA. FRONT WILL SLOWLY PUSH THROUGH EASTERN VA SATURDAY BACKING
WINDS TO MORE WLY 10 TO 15 KTS ACROSS THE WATERS...THEN FINALLY
PUSHING SOUTH OF THE REGION SUNDAY MORNING.

THEREAFTER...THE COLD FRONT WILL STALL OVER THE CAROLINAS BEFORE
LIFTING NORTH EARLY NEXT WEEK AS A WARM FRONT.

&&

.CLIMATE...
TODAYS RECORD HIGHS:

 	   FRI 7/27
	  RECORD HIGH
	---------------
RIC 	  101 (1940)
ORF 	  104 (1940)
SBY 	  102 (1940)
ECG 	  100 (1940)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MDZ021>025.
NC...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR
     NCZ013>017-030>032.
     HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ012-102.
VA...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR
     VAZ095>098.
     HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR VAZ048-049-
     060>094-099-100.
MARINE...NONE.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM/MPR
LONG TERM...SAM
AVIATION...SAM
MARINE...SAM
CLIMATE...AKQ
Hazardous weather outlook, Jul 27, 5:25 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
525 PM EDT FRI JUL 27 2012

VAZ048-049-060>094-282130-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-
525 PM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 531 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING. STORMS
WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALLY DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ012-102-VAZ099-100-282130-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-OUTER BANKS CURRITUCK-ACCOMACK-NORTHAMPTON VA-
525 PM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO
THE AREA THIS EVENING. ANY STORMS THAT OCCUR WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-VAZ095-097-098-282130-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-
525 PM EDT FRI JUL 27 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND SOUTH HAMPTON
ROADS VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO
THE AREA THIS EVENING. ANY STORMS THAT OCCUR WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ096-282130-
SUFFOLK-
525 PM EDT FRI JUL 27 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 531 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS
EVENING. ANY STORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-282130-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
525 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THROUGH TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE WATERS THIS
EVENING. ANY STORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ635>638-282130-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
525 PM EDT FRI JUL 27 2012

...SEVERE THUNDERSTORM WATCH 531 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING. STORMS
WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALLY DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 4:35 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
435 PM EDT FRI JUL 27 2012

VAZ065-066-079-272115-
BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-
435 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORM MOVING OVER THE SOUTH CENTRAL VIRGINIA
PIEDMONT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM ALBERTA TO BOYDTON...OR FROM 7 MILES
NORTHWEST OF LAWRENCEVILLE TO 8 MILES SOUTH OF CHASE CITY...MOVING
EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR   BOYDTON
AROUND 445 PM EDT...
  ALBERTA AROUND 450 PM EDT...
  SOUTH HILL AROUND 515 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3672 7862 3692 7803 3688 7766 3658 7780
      3656 7872

ZIMMERMAN
Special weather statement, Jul 27, 4:39 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT FRI JUL 27 2012

VAZ060-066-067-272115-
LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
439 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORM MOVING INTO LUNENBURG COUNTY...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF REHOBOTH...OR ABOUT OVER
KEYSVILLE...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR ARVINS STORE AT 445 PM EDT...NUTBUSH AT 450 PM EDT...RUBERMOUNT
AT 455 PM EDT...THE FALLS AT 500 PM EDT...MURDOCKS AT 505 PM EDT...
BLACKSTONE AT 510 PM EDT.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3704 7846 3709 7846 3722 7800 3722 7798
      3701 7791 3699 7798 3703 7800 3698 7801
      3690 7844 3689 7850

ZIMMERMAN
Special weather statement, Jul 27, 4:39 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT FRI JUL 27 2012

VAZ072-073-077-078-082>086-090-091-272145-
CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-KING
WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT
VA-NORTHUMBERLAND VA-YORK VA-
439 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS MOVING THROUGH EASTERN VIRGINIA...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM LITTLE PLYMOUTH TO TOANO...OR
FROM 6 MILES NORTHEAST OF WEST POINT TO TOANO...MOVING EAST AT 20
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
  CHURCH VIEW AROUND 445 PM EDT...
  WARNER AROUND 450 PM EDT...
  REMLIK AROUND 455 PM EDT...
  URBANNA AROUND 500 PM EDT...
  HEALYS AROUND 505 PM EDT...
  BERTRAND AROUND 510 PM EDT...

WIND GUSTS TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3731 7628 3737 7640 3730 7638 3729 7656
      3737 7665 3730 7658 3727 7698 3750 7684
      3770 7687 3775 7630 3766 7631 3761 7628
      3760 7636 3766 7647 3763 7650 3756 7629
      3741 7624

LBROWN
Special weather statement, Jul 27, 5:03 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
503 PM EDT FRI JUL 27 2012

VAZ067-080-081-272145-
DINWIDDIE VA-NOTTOWAY VA-PRINCE GEORGE VA-
503 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS MOVING OVER SOUTH CENTRAL VIRGINIA...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM PRINCE GEORGE TO MCKENNEY...OR FROM FORT LEE
TO MCKENNEY...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR   JORDANS POINT AROUND 510 PM EDT...
  DINWIDDIE AROUND 515 PM EDT...
  GARYSVILLE AROUND 520 PM EDT...
  BURROWSVILLE AROUND 540 PM EDT...
  DISPUTANTA AROUND 545 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3719 7822 3723 7792 3719 7774 3727 7761
      3723 7756 3722 7744 3725 7737 3732 7735
      3732 7728 3731 7709 3727 7707 3731 7701
      3726 7698 3711 7716 3688 7762 3691 7771
      3699 7779 3699 7788 3701 7790 3706 7814

ZIMMERMAN
Special weather statement, Jul 27, 5:20 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
520 PM EDT FRI JUL 27 2012

VAZ065-066-079-272200-
BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-
520 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORM MOVING OVER THE SOUTH CENTRAL VIRGINIA
PIEDMONT...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 8 MILES NORTHWEST OF SOUTH HILL TO
CLARKSVILLE...OR FROM 8 MILES NORTHWEST OF SOUTH HILL TO 11 MILES
EAST OF VIRGILINA...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR   BOYDTON AROUND 525 PM EDT...
  DUNDAS AROUND 535 PM EDT...
  SOUTH HILL AROUND 550 PM EDT...
  ALBERTA AROUND 555 PM EDT...
  LA CROSSE AROUND 600 PM EDT...

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3668 7870 3669 7868 3669 7864 3671 7864
      3689 7849 3686 7842 3691 7837 3695 7774
      3655 7805 3653 7860 3654 7873

ZIMMERMAN
Special weather statement, Jul 27, 5:23 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT FRI JUL 27 2012

NCZ012-VAZ079-080-087-088-092-272200-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON
VA-SUSSEX VA-
523 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL VIRGINIA AND
NORTHAMPTON COUNTY NORTH CAROLINA...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 6 MILES NORTH OF PURDY TO BARLEY...OR FROM 6
MILES NORTH OF PURDY TO 10 MILES NORTHWEST OF ROANOKE RAPIDS...MOVING
EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR   RADIUM AROUND
530 PM EDT...
  STONY CREEK AROUND 545 PM EDT...
  JARRATT AROUND 550 PM EDT...
  DAHLIA AROUND 555 PM EDT...
  GREEN PLAIN AROUND 600 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3691 7766 3700 7715 3659 7736 3648 7779
      3650 7781 3651 7790

ZIMMERMAN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:31 PM EDTHeat AdvisoryAKQAccomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 30 more21 hr
Jul 27, 2:05 AM EDTExcessive Heat WarningAKQCity of Chesapeake, City of Virginia Beach16 hr
Jul 27, 3:29 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg61 min
Jul 27, 3:59 PM EDTSpecial Weather StatementAKQCharles City, King and Queen, New Kent46 min
Jul 27, 4:07 PM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Henrico, Nottoway, City of Colonial Heights, City of Hopewell and 1 more53 min
Jul 27, 4:31 PM EDTSpecial Marine WarningAKQ119 min
Jul 27, 4:35 PM EDTSpecial Weather StatementAKQBrunswick, Mecklenburg40 min
Jul 27, 4:39 PM EDTSpecial Weather StatementAKQLunenburg, Nottoway36 min
Jul 27, 4:43 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, Mathews, Middlesex and 2 more47 min
Jul 27, 5:03 PM EDTSpecial Weather StatementAKQDinwiddie, Nottoway, Prince George, City of Hopewell, City of Petersburg42 min
Jul 27, 5:12 PM EDTSevere Thunderstorm WarningAKQCharles City, Dinwiddie, Prince George, Surry, Sussex, City of Petersburg33 min
Jul 27, 5:20 PM EDTSpecial Weather StatementAKQMecklenburg40 min
Jul 27, 5:23 PM EDTSpecial Weather StatementAKQGreensville, Sussex, City of Emporia37 min
Jul 27, 5:48 PM EDTSevere Thunderstorm WarningAKQGloucester, York, City of Hampton, City of Newport News, City of Poquoson27 min
Jul 27, 5:49 PM EDTSpecial Marine WarningAKQ101 min
Jul 27, 5:55 PM EDTSpecial Weather StatementAKQSurry35 min
Jul 27, 6:02 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Cumberland, Fluvanna, Goochland, Hanover and 1 more58 min
Jul 27, 6:04 PM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, James City, Surry, York, City of Hampton and 2 more41 min
Jul 27, 6:17 PM EDTSpecial Weather StatementAKQNorthampton58 min
Jul 27, 6:26 PM EDTSpecial Weather StatementAKQGreensville, Isle of Wight, Southampton, Surry, City of Emporia, City of Franklin and 1 more64 min
Jul 27, 6:45 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson60 min
Jul 27, 6:48 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk42 min
Jul 27, 7:05 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach55 min
Jul 27, 7:16 PM EDTSpecial Marine WarningAKQ119 min
Jul 27, 7:39 PM EDTSpecial Weather StatementAKQCity of Chesapeake66 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.